Hi everyone! I'm a 24-year-old female confirmed with PCOS just this year through ultrasound. I have irregular menses and acne, as well. I'm not overweight; perhaps even underweight. I was wondering if Accutane would work for me to cure my acne though this is caused by PCOS. I took Accutane for 7 mos. last year, but just after 2 mos., my acne started coming back. I was desperate that I tried taking Althea(self-medicate) before I was even diagnosed with PCOS. It made my skin worse than it was. I started having acne around my jaw and neck, places I never really broke out. Plus, I got cystic acne here and then which never really happened to me before. At first I thought it was okay like a purging process since the same thing happened to me during Accutane, but two online doctors told me that Althea doesn't make skin worse before better, so they advised me to stop taking the pill. I went to a gynecologist, and she prescribed me to take Yaz. I haven't started yet since I still don't have my period. Anyone here who had clear skin because of Yaz, and what should I be expecting while on this pill? And also, will it be a good option for me to take a second course of Accutane in case Yaz will just be a temporary solution? Thank you!
Posted 02 August 2013 - 07:12 AM
I went on generic Yaz and it worked great. My acne slowly cleared over the course of six months. First on my back, then on my chest and neck, and, finally on my face. About a year into the pill I started to breakout into two or three large cysts on my chin at a time. I think it was caused by another medication that I am taking for a non-acne related health issue. But, I also started to slack on my skin care routine.
Overall, I was really pleased with the Yaz as far as my acne was concerned. I didn't experience an initial break out, but it's not a miracle pill. I had to take perfect care of my skin by washing it twice a day and using acne medications on it at least once a day.
Recently, I switched to TriNessa, the generic of Ortho Tri Cyclen (my insurance only covers generics) and I am having the WORST ibo I have ever experienced! However, I am going to stick with it because it should get better by the third or so pack.
If your doc has given you the green light, I would at least try it for six months.
Posted 02 August 2013 - 08:13 AM
Accutane might help but I think you would only find the results temporary considering you have PCOS. It's more due to an imbalance in hormones. I would focus on a low glycemic diet, taking the right birth control (you really have to test to see which is the right one for you, Yaz can be anti-acne) and I have read that a lot of PCOS ladies have found success with Spironolactone (read up on it in the hormonal section!). You can take Spiro in addition to BC. But it takes a while for it to work, and some people experience an IB.
Once you go off hormonal treatments, your acne will likely come back (sometimes worse). So, it's something you have to keep taking to manage your acne.
There's also more natural treatments, such as saw palmetto, stinging nettle and spearmint tea. But these treatments may not be strong enough and/or any results might be temporary.
Good luck! Hope you find what works for you soon.
Posted 02 August 2013 - 09:25 PM
i agree with oceanic...to add to that, i have hormonal acne...ive done lots of research and tried lots of supplements and the best treatment that stopped my acne in its tracks( i woke up with no new pimples!) was drinking more WATER! DRINK WATER... LOTS OF IT! most people dont drink enough water...stay away from coffee!lol
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users